Pennsylvania, 2008Damaging Winds in Pennsylvania, June 29, 2008
June 29, 2008 · NWS PBZ · 14 events in 8 counties and zones
Severe thunderstorms developed along a stalled frontal boundary across the Ohio Valley with widespread wind damage across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland. One fatality occurred in Westmoreland county Pennsylvania when a large tree fell on a moving car, killing the driver.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $1.1 million
- Crop damage
- None recorded
- Events
- 14
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along a stalled frontal boundary across the Ohio Valley with widespread wind damage across eastern Ohio, western Pennsylvania, northern West Virginia, and Garrett county Maryland. One fatality occurred in Westmoreland county Pennsylvania when a large tree fell on a moving car, killing the driver.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 29, 1:52 AM EST, 10 hours 23 minutes earlier.
Area forecast discussion, Jun 29, 1:52 AM EST, 10 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 AM EDT SUN JUN 29 2008
.SYNOPSIS...
A COLD UPPER LEVEL LOW PRESSURE CENTER MOVING SLOWLY THROUGH
THE CENTRAL GREAT LAKES WILL BRING UNSETTLED WEATHER THROUGH
MONDAY WITH A RISK OF SHOWERS AND THUNDERSTORMS. HIGH PRESSURE
WILL BRING A PERIOD OF DRY WEATHER FOR TUESDAY INTO WEDNESDAY.
A COLD FRONT APPROACHING THURSDAY WILL BRING A RISK OF SHOWERS
FOR THURSDAY INTO SATURDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
A STRONG UPPER TROF DIGGING INTO THE EASTERN GREAT LAKES BY THIS
EVENING WILL BRING A RISK OF THUNDERSTORMS FOR THE AFTERNOON INTO
TONIGHT. SOME STORMS MAY REACH SEVERE LIMITS. SHOWERS WILL BE VERY
WIDELY SCATTERED THIS MORNING.
&&
.SHORT TERM /MONDAY THROUGH MONDAY NIGHT/...
COLD UPPER LOW WILL BRING UNSETTLED WEATHER AND BELOW NORMAL
TEMPRERATURES FOR MONDAY INTO MONDAY NIGHT. SHOWERS AND THUNDERSTORMS
CAN BE EXPECTED DURING THE LATE AFTERNOON AND EVENING HOURS IN
RESPONSE TO THE HEATING OF THE DAY.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
HIGH PRESSURE ACROSS THE DISTRICT WILL BRING DRY WEATHER FOR
TUESDAY THROUGH WEDNESDAY. A COLD FRONT MOVING ACROSS THE DISTRICT
THURSDAY WILL BRING SHOWERS AND THUNDERSTORMS. A SERIES OF SHORT
WAVES IN THE NORTHWEST FLOW BEHIND THE FRONT WILL KEEP A RISK
OF SHOWERS INTO SATURDAY.
&&
.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
SCT MVFR VSBYS IN BR WITH ISOLATED IFR IN FG EARLY THIS MORNING.
ANY BR OR FG THAT FORMS WILL BURN OFF BY 13Z. SREF, NAM AND NMM
WRF SIM RADAR LOOP ALL POINT TO SHOWERS AND TSTMS REDEVELOPING
THIS AFTERNOON IN CONVERGENCE ZONE IN ADVANCE OF APPROACHING COLD
FRONT. CAPE VALUES RUNNING 1000-1400 J/KG WITH MAX LIFT PRE-FROPA.
MVFR/SCT IFR CONDS IN/NEAR CONVECTION THIS AFTERNOON...WND GUSTS
50KTS+ POSSIBLE IN SOME STORMS.
MODEL RUNS SHOW SOME SCATTERED SHOWERS AND THUNDERSTORMS POSSIBLE
MONDAY AND TUESDAY AS WELL...WITH COLD MID LEVEL UPPER LOW
HOLDING. A FEW PERIODS OF IFR WILL BE POSSIBLE DURING THIS TIME
PERIOD. MORE SETTLED WEATHER IS EXPECTED FOR WEDNESDAY...BEFORE
ANOTHER COLD FRONT AFFECTS THE UPPER OHIO VALLEY WITH
THUNDERSTORMS AND SHORT-LIVED BOUTS OF IFR THURSDAY.
&&
.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&
Hazardous weather outlook, Jun 29, 3:50 AM EST, 8 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
450 AM EDT SUN JUN 29 2008
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-300900-
GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-
JEFFERSON OH-MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-
FOREST-LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-
ARMSTRONG-INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-
BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER-
450 AM EDT SUN JUN 29 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST
CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST
PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA
AND NORTHERN PANHANDLE OF WEST VIRGINIA.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
AND TONIGHT. THE PRIMARY SEVERE WEATHER THREAT WILL BE DAMAGING
THUNDERSTORMS WINDS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 29, 10:52 AM EST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1152 AM EDT SUN JUN 29 2008
OHZ039-048-049-057-058-291645-
COSHOCTON OH-GUERNSEY OH-HARRISON OH-MUSKINGUM OH-TUSCARAWAS OH-
1152 AM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
MUSKINGUM...GUERNSEY...HARRISON...COSHOCTON AND TUSCARAWAS...
AT 1148 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 6 MILES SOUTH OF COOPERDALE...MOVING
EAST AT 29 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ADAMSVILLE...BIRMINGHAM...BODEN...CAMBRIDGE...CONESVILLE...
COOPERDALE...FERNCLIFF...KIMBOLTON...LONDONDERRY...OLD
WASHINGTON...OTSEGO...PLAINFIELD...SALT FORK STATE PARK...ABLEDELL
AND ADAMS MILLS
THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 10:58 AM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1158 AM EDT SUN JUN 29 2008
OHZ039-040-049-050-PAZ020-021-029-WVZ001-002-291700-
ALLEGHENY PA-BEAVER PA-BROOKE WV-CARROLL OH-HANCOCK WV-HARRISON
OH-JEFFERSON OH-TUSCARAWAS OH-WASHINGTON PA-
1158 AM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
HARRISON...JEFFERSON...TUSCARAWAS...CARROLL...WASHINGTON...
ALLEGHENY...BEAVER...BROOKE AND HANCOCK...
AT 1153 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 5 MILES NORTHWEST OF GNADENHUTTEN...OR
ABOUT 2 MILES EAST OF STONE CREEK...MOVING EAST AT 59 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BURGETTSTOWN...ECONOMY BORO...FLORENCE...HARSHAVILLE...IMPERIAL...
MCDONALD...MOON...OAKDALE...RACCOON CREEK STATE PARK...SEWICKLEY...
AMBRIDGE...AMBRIDGE HEIGHTS...BADEN...BAVINGTON AND BEECHCLIFF
THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 11:02 AM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1202 PM EDT SUN JUN 29 2008
OHZ040-041-050-PAZ013-021-022-291700-
ALLEGHENY PA-ARMSTRONG PA-CARROLL OH-COLUMBIANA OH-JEFFERSON
OH-LAWRENCE PA-
1202 PM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
COLUMBIANA...JEFFERSON...CARROLL...ARMSTRONG...ALLEGHENY AND
LAWRENCE...
AT 1158 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 2 MILES WEST OF SALINEVILLE...MOVING
EAST AT 57 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
ELLWOOD CITY...GREENVILLE...ADAMS...BOGGSVILLE...BROWNS
CROSSROADS...BUFFALO MILLS...CENTER HILL...CRAIGSVILLE...ELLPORT...
FOSTERS MILLS...FREDERICKSBURG...KAYLOR...LAIRD CROSSING...MCHADDON
AND NICHOLA
THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
Special weather statement, Jun 29, 11:19 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1219 PM EDT SUN JUN 29 2008
PAZ007-291715-
MERCER PA-
1219 PM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTY...
MERCER...
AT 1215 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 25 MILES WEST OF MAURICE K GODDARD
STATE PARK...OR ABOUT 11 MILES NORTHWEST OF SHARON...MOVING NORTHEAST
AT 57 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
MAURICE K GODDARD STATE PARK...CARLTON...DONNER CROSSROADS...
GREENCREST PARK...HADLEY...HENLEIN...JAMESTOWN...K O JUNCTION...
KASHNER...KENNARD...LEECHS CORNERS...MAYSVILLE...MILLEDGEVILLE...
OSBORN AND OSGOOD
THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 30 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Special weather statement, Jun 29, 11:28 AM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1228 PM EDT SUN JUN 29 2008
PAZ023-030-291730-
INDIANA PA-WESTMORELAND PA-
1228 PM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
WESTMORELAND AND INDIANA...
AT 1223 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 3 MILES EAST OF BAGGALEY...OR ABOUT 4
MILES SOUTH OF DERRY...MOVING EAST AT 29 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
DARLINGTON...DERRY...LATROBE...LAUREL MOUNTAIN STATE PARK...
LIGONIER...BAGGALEY...HOSTETTER...LAUGHLINTOWN...ATLANTIC...BALDWIN
FURNACE...BELLS...BRADENVILLE...BURDS CROSSING...BUTTERMILK FALLS
AND CALIFORNIA FURNACE
THESE STORMS WILL PRODUCE SMALL HAIL AND WIND GUSTS TO 40 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Special weather statement, Jun 29, 11:43 AM EST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1243 PM EDT SUN JUN 29 2008
PAZ007-008-013-014-022-291745-
ARMSTRONG PA-BUTLER PA-LAWRENCE PA-MERCER PA-VENANGO PA-
1243 PM EDT SUN JUN 29 2008
...THUNDERSTORMS...
THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES...
ARMSTRONG...BUTLER...VENANGO...MERCER AND LAWRENCE...
AT 1240 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH
INDICATED STRONG THUNDERSTORMS 4 MILES NORTHWEST OF NEW CASTLE...
MOVING EAST AT 53 MPH.
SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE...
BRADYS BEND...CLINTONVILLE...EAU CLAIRE...EMLENTON...ENTERPRISE...
GROVE CITY...HARLANSBURG...HOOKER...NEW CASTLE...NEW WILMINGTON...
SLIPPERY ROCK...ALTMAN...AMSTERDAM...ANNANDALE AND ANNISVILLE
THESE STORMS WILL PRODUCE DIME SIZE HAIL AND WIND GUSTS TO 40 MPH.
LIGHTNING WILL PRESENT AN ADDITIIONAL THREAT.
KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS
APPROACH.
PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT SUNDAY
EVENING FOR EAST CENTRAL OHIO AND WESTERN PENNSYLVANIA AND NORTHERN
WEST VIRGINIA.
Thunderstorm Wind, Lawrence
- When
- June 29, 12:15 PM EST
- Where
- Lawrence County, 2.45 mi ESE of New Wilmington
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Law Enforcement
- Coordinates
- 41.122, -80.334
Law enforcement reported several large trees down in New Wilmington.
Thunderstorm Wind, Mercer
- When
- June 29, 12:20 PM EST
- Where
- Mercer County, 0.86 mi SW of Grove City
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 41.160, -80.090
Emergency management reported trees down in Grove City.
Thunderstorm Wind, Mercer
- When
- June 29, 12:20 PM EST
- Where
- Mercer County, Greenville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.420, -80.380
Emergency management reported trees down in Greenville.
Thunderstorm Wind, Beaver
- When
- June 29, 12:47 PM EST
- Where
- Beaver County, 0.52 mi E of Hookstown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.600, -80.470
Emergency management reported trees down in Green Twp. near Hookstown.
Thunderstorm Wind, Armstrong
- When
- June 29, 1:40 PM EST
- Where
- Armstrong County, 0.65 mi WSW of Dickey
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.897, -79.482
Emergency management reported trees down on River Rd north of Kittanning.
Thunderstorm Wind, Jefferson
- When
- June 29, 2:30 PM EST
- Where
- Jefferson County, 0.52 mi E of Sykesville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 41.050, -78.820
Emergency management reported large trees down in Sykesville.
Thunderstorm Wind, Washington
- When
- June 29, 4:15 PM EST
- Where
- Washington County, 0.87 mi NW of Canonsburg to 0.55 mi SE of Finleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 40.259, -80.212
Emergency management reported numerous trees down around Canonsburg and the east central part of the county.
Thunderstorm Wind, Allegheny
- When
- June 29, 4:44 PM EST to 4:48 PM EST
- Where
- Allegheny County, 1.26 mi WSW of Mt Lebanon to 1.02 mi NW of Baldwin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $125,000
- Reported by
- Emergency Manager
- Coordinates
- 40.370, -80.050
Emergency management reported trees and power lines down in Mount Lebanon as well as Baldwin Borough.
Thunderstorm Wind, Allegheny
- When
- June 29, 4:45 PM EST
- Where
- Allegheny County, 0.72 mi S of White Oak
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Trained Spotter
- Coordinates
- 40.340, -79.803
A trained spotter reported numerous trees and power lines down in White Oak Borough.
Thunderstorm Wind, Westmoreland
- When
- June 29, 5:15 PM EST
- Where
- Westmoreland County, 0.55 mi SE of South Greensburg
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 1 direct, 0 indirect
- Property damage
- $150,000
- Reported by
- Emergency Manager
- Coordinates
- 40.274, -79.523
Emergency management reported large trees down in Unity township south of Greensburg. One large tree fell on a moving vehicle driven by a 37 year old male. The tree trapped the driver in the vehicle. Rescue crews removed him from the vehicle and he was pronouned dead at 5:47 PM EST.
Thunderstorm Wind, Westmoreland
- When
- June 29, 5:35 PM EST
- Where
- Westmoreland County, 1.26 mi WSW of Derry
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -79.320
Emergency management reported numerous trees down along Rt 217 near Derry.
Thunderstorm Wind, Washington
- When
- June 29, 5:40 PM EST
- Where
- Washington County, South Strabane
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 40.150, -80.170
Emergency management reported large trees down in South Strabane Twp.
Thunderstorm Wind, Washington
- When
- June 29, 5:50 PM EST
- Where
- Washington County, 0.69 mi S of Bentleyville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $50,000
- Reported by
- Emergency Manager
- Coordinates
- 40.120, -80.000
Emergency management reported large trees down in Bentleyville.
Thunderstorm Wind, Allegheny
- When
- June 29, 6:36 PM EST
- Where
- Allegheny County, South Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Public
- Coordinates
- 40.320, -80.030
The public reported numerous large branches down near South park Twp.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind in Alabama, June 29, 20081 death · 12 injured · $1.0 million · 1 event
- Damaging Winds in North Carolina, June 29, 20081 death · 50 kt wind · 3 events
- Hail and Damaging Winds in New Jersey, June 29, 20082 injured · $1.1 million · 61 kt wind · 7 events
- Hail and Damaging Winds in Oregon, June 29 to 30, 2008$458,000 · 1 in hail · 14 events
- Damaging Winds and Lightning Strikes in Georgia, June 29, 2008$365,000 · 50 kt wind · 8 events
- Hail and Damaging Winds in New York, June 29, 2008$208,000 · 1 in hail · 16 events
- Flash Flood and Damaging Winds in Ohio, June 29, 2008$250,000 · 50 kt wind · 5 events
- Flood and Hail in Massachusetts, June 29, 2008$72,000 · 50 kt wind · 21 events
- Flash Flood and Damaging Winds in West Virginia, June 29, 2008$160,000 · 50 kt wind · 3 events
- Lightning Strike in Maine, June 29, 2008$100,000 · 1 event
- Lightning Strike in Maryland, June 29, 2008$100,000 · 1 event
- Hail and Damaging Winds in Alabama, June 29, 2008$37,000 · 52 kt wind · 20 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 115340, 115346, 115352, 115356, 115359, 115361, 115366, 115369, 115374, 115423, 115424, 115430, 115435, 115445.